News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: 10 month old with increasing rash


 kendrasmommy1218 - Sat Oct 27, 2007 8:12 pm

Hi, my daughter is 10 months old and late this morning we noticed she had a rash on her legs and a little on her stomache. It is red and blotchy. Anyhow, what we thought had caused it was a halloween costume but we took her out of it as soon as we noticed it but it is now 9:10 at night and the rash has gotten worse. The other thing that is different is that all last week she had bronchitis so she was on amoxicillin. we stopped giving her that medicine yesterday evening and she hasn't received it all day and I was wondering it that could be the cause. She does not seem irritated by it but it has spread over her back, stomache, and her face. it is almost completely covering her legs up untill the diaper area. i called her doctor and they said to wait 24 hours and if it hasn't cleared to take her to the ER or call and make an appt but I wanted a second opinion. Thank you for taking the time to read my question and I hope to hear from you soon.
 Dr. Chan Lowe - Mon Oct 29, 2007 12:04 am

User avatar Hi Kendrasmommy1218,

There are a few possibilities. I am a little suspicious that this may actually be a rash from the amoxicillin. If this is what is going on it isn't an allergic reaction to the amoxicillin and it is ok for her to have it in the future. Amoxicillin can react with some viruses to cause a pink rash that quickly spreads to involve much of the body. It may be itchy but generally is not. It can take several days to resolve.

Many viruses can also cause similar rashes on their own without the amoxicillin.

If the rash is not improving, or if she begins to have other symptoms that are concerning to you she should see her doctor.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here